Aa
A
A
A
Close
Allergy Community
10.3k Members
1495437 tn?1288802515

NIACIN Permanent SKIN PIGMENTATION

I am a 32 year old female that took 3 Niacin supplement pills in 1996. I was told that they would de-toxify my body, and is very healthy for me. I took the pills before bed one night, and was lying there feeling an intense burning all over my body, my esophagus was on fire, I stood up unable to breathe, and gasped for air, feeling light headed, I went to the landing on our staircase trying to get downstairs, that was the last thing I remember. I woke up on the Diningroom floor with my parents screaming at me and crying. My father threw me in a bathtub with cold water, and was slapping my face trying to get me to breathe asking me what I took, I told him Niacin, and he called the ambulance. The ambulance came and transported me where they gave me an injection on Benedryl.. I was finally able to breathe. The next couple of days after that I started to develope these tiny reddish-brownish-pinkish spots all over my body. Especially my torso, arms, back, and thighs. They have never went away to this day, nor have they lightened up. It has been years of embarrassment, and am unable to wear short sleeved shirts, or shorts, or anything summery. It has affected social interactions, sex life, and just feeling okay with my body, as it is completely ruined. Is there anything I can do? Any type of lotions? Any type of medications? It would be a dream come true to have them vanish... I would pick these to go away over having all the money in the world. Thanks for reading.. Elissa
3 Responses
Avatar universal
Hey, so Actually... I would recommend niacin to make them go away. Lol, sorry, reallly touchy subject. But it sounds like you took way too much the first time, If you take doses of 100mg and slowly build your way up you should be fine, I don't know who you got it from the first time, but It really doesn't sound like there was a lot of
research done before. I would recommend 100mg of Niacin along with Bromelin (a pineapple extract that dissolves blood clots and sometimes red spots) and then lots of antioxidants. Niacin has some interesting bonding properties to antioxidants and their release, and if you're going to increase circulation, you want to make sure what you're circulating  are things that will help your body and your skin. Detox for a week, avoid sugars, bad fats, get your daily vitamins, and lots of water vegtables w potassium like cucumber, romaine, & celery. Then try the Niacin at a VERY low dose, you'll get a slight flush, like s mild sunburn.  Before you take the Niacin, spend the day drinking decaf green tea/any tea, take some tumeric (which has amazing  antioxidant and anti inflammatory properties) avoid sugar! and drink plants of water/take a good multivitamin (trader joes makes a good one!) Honestly Niacin has helped me clear up my KP and my acne, and has made it loads better, as well as reducing spiderveins. You really need to take it responsibly
though. Just make sure you're not allergic, but if you use the niacin in a low dose regimen, it should help, and also helps heal past sundamage and increase ceramide production. Look at NIA24, for pharmacalogical info, it's niacin that's being marketed at a beauty drug/cosmetic additive. Anyways, try low doses of niacin, turmeric, green tea, healthy foods, any kind of antioxidants you can get, bromelin, (pineapple too!) and some collagen supplements to help aid in repairing the skin. If you're terrified of the niacin you can try all that w/o it, the turmeric will help slot on it's own, but better combined. Anyways, goodluck!
1355118 tn?1298568479
MEDICAL PROFESSIONAL
Hi, welcome to the forum, symptoms are suggestive of drug allergy and are mediated by release of histamine in the body. Your body is known to hypersensitive to Niacin. Flushing, hypotension is known adverse effect of niacin in some individuals.  

The spectrum of these reactions can vary widely; reactions may present as typical allergic symptoms (eg, itching, urticaria, rash, edema) after a single dose, or may manifest as severe idiosyncratic dermatologic reaction.

As for marks are concerned, Hydroquinone cream against prescription plus sun protection can lighten existing lesions. local ointments containing tretinoin , kojic acid, azelaic acid against prescription can also be considered. Occasionally doctors may recommend chemical peels or tropical steroid creams.  I suggest you to consult Dermatologist. Take care and regards.
Avatar universal
I used a topical facial toner last night that has between 5-12% niacinamide.  My face immediately started burning.  I washed it off, and went to bed a little uncomfortable. When I woke up this morning the rash was still present and now around my neck (where I didn't apply the toner).  I have taken benedryl and used cold compresses and yogurt (which felt great). These all seemed to have helped a little, but the rash comes back.  How long until this goes away and is there anything else I should be doing?
thanks!
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what causes asthma, and how to take control of your symptoms.
Find out if your city is a top "allergy capital."
Find out which foods you should watch out for.
If you’re one of the 35 million Americans who suffer from hay fever, read on for what plants are to blame, where to find them and how to get relief.
Allergist Dr. Lily Pien answers Medhelp users' most pressing allergy-related questions
When you start sniffling and sneezing, you know spring has sprung. Check out these four natural remedies to nix spring allergies.